Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Binghamton, NY

May 31, 2006Bradford County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at May 31, 2006, 5:18 PM EDT for Bradford County, Pennsylvania. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2006, 5:18 PM EDT (21:18 UTC)
Expired
May 31, 2006, 6:15 PM EDT
In force
57 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Bradford County, PA

The radar

The Binghamton radar (KBGM), 47 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:35 PM EDTTSTM WND DMGAthens, PATREES DOWN IN ATHENS AND RIDGEBURG TOWNSHIP TREE ON TRAILER IN ATHENS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2006-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2006-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 312118
SVRBGM
PAC015-312215-
/O.NEW.KBGM.SV.W.0049.060531T2118Z-060531T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
518 PM EDT WED MAY 31 2006

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA

* UNTIL 615 PM EDT

* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GILLETT...OR ABOUT 10 MILES
  SOUTH OF ELMIRA...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIDGEBURY AT 525 PM EDT...
  EAST SMITHFIELD AT 535 PM EDT...
  ATHENS AND SOUTH WAVERLY AT 545 PM EDT...
  SAYRE AND MILAN AT 550 PM EDT...
  LITCHFIELD AT 600 PM EDT...
  ROME AT 610 PM EDT...
  WINDHAM AT 615 PM EDT...

LAT...LON 4199 7615 4186 7614 4187 7687 4200 7688

$$


PADAVONA
1 follow-up statement
000 
WWUS51 KBGM 312153
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
552 PM EDT WED MAY 31 2006

PAC015-312215-
/O.CON.KBGM.SV.W.0049.000000T0000Z-060531T2215Z/
BRADFORD PA-
552 PM EDT WED MAY 31 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM EDT FOR
NORTHERN BRADFORD COUNTY...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SAYRE...MOVING EAST AT
20 MPH.

THIS STORM HAS A HISTORY OF DAMAGING WINDS NEAR ATHENS ANS SAYRE.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LITCHFIELD AT 600 PM EDT
  WINDHAM AND WEST WARREN AT 615 PM EDT

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARREN
CENTER AND ORWELL.

LAT...LON 4199 7615 4186 7614 4187 7687 4200 7688

$$


PADAVONA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:20 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 31, 3:20 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
320 PM EDT WED MAY 31 2006

.SHORT TERM (TODAY - SATURDAY)...
ANOTHER VERY WARM AND HUMID DAY AS WE WAIT FOR A TRIGGER. WEAK SHORT
WAVE IN NW CWA STARTING TO SET OFF SHOWERS IN CENTRAL SRN TIER AND
FINGER LAKES. WRF HAD THIS DEVELOPING HERE THEN MOVING SLOWLY SE
ACROSS REST OF CWA THIS EVENING. AREA STILL UNDER SFC HIGH PRESSURE
AND WEAKENING UL RIDGE. WIND FIELDS ARE MARGINAL FOR SEVERE. SIMILAR
TO YESTERDAY MOIST LOW LEVELS AND CAP WITH DRY AIR ALOFT. AS SHOWERS
DEVELOP THEY SHOULD GO UP QUICKLY. WITH WINDS FORWARD MOTION WILL BE
SLOW SO FLASH FLOODING WILL BE A CONCERN AGAIN.

THIS EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE AS A COLD FRONT
SLOWLY PUSHES SE IN NYS. AS THE NIGHT GOES ON CONVECTION WILL
DIMINISH IN INTENSITY AND COVERAGE WITH THE LOSS OF HEATING.

THURSDAY SHOWERS WILL BE MORE NUMEROUS THROUGHOUT THE DAY WITH THE
COLD FRONT SLOWLY MOVING THROUGH WITH FORCING. SOME HEATING AND
BETTER FORCING WITH THE FRONT CLOSER WILL POP SOME AFTERNOON
THUNDERSTORMS. TEMPERATURES MUCH COOLER BUT MOISTURE ABOUT THE SAME.
SOME HEAVY RAIN AGAIN...BUT MORE OF A UNIFORM HALF INCH.

THURSDAY NIGHT THE FRONT WILL STILL BE IN THE CWA SO SHOWERS WILL
CONTINUE ESPECIALLY IN THE SE.

FRIDAY IT WILL CONTINUE TO BE RAINING ESPECIALLY IN THE SE HALF OF
THE CWA AS A STRONG SHORT WAVE AND UL TROF WILL FINALLY PUSH THE
COLD FRONT TO THE EAST. A SFC LOW FORMS ON THE FRONT FURTHER
FOCUSING THE RAIN. TROF CLOSES OFF OVER NEW ENGLAND AND MOVES LITTLE
SATURDAY. WILL BE IN MOIST NORTHERLY FLOW SATURDAY SO SHOWERS STILL
POSSIBLE. COLD AIR ALOFT. MODELS STILL NOT TOGETHER ON TIMING AND
PLACEMENT OF PRECIP AND UL CUTOFF. TREND HAS BEEN TO SLOW DOWN THE
EVOLUTION. TAC
&&

.LONG TERM (SATURDAY NIGHT - WEDNESDAY)...
SOME SHOWERS MAY LINGER INTO SATURDAY EVENING...AS A FRONTAL SYSTEM
SLOWLY MOVES OFF THE EAST COAST. AFTER THAT...THINGS DRY OUT...AS
HIGH PRESSURE GRADUALLY BUILDS INTO THE REGION FROM SOUTHERN CANADA.
MAINLY SUNNY DAYS AND SEASONABLE TEMPERATURES ARE FORESEEN FROM
SUNDAY THROUGH TUESDAY.

BY THE MIDDLE OF NEXT WEEK...ANOTHER SLOW MOVING FRONT APPROACHES
FROM THE WEST...BRINGING THE CHANCE FOR SHOWERS OR THUNDERSTORMS
BACK TO THE AREA.  -MJ
&&

.AVIATION (01/00Z TO 02/00Z)...
MAINLY VFR IS EXPECTED THROUGH A GOOD PORTION OF TONIGHT. SCATTERED
THUNDERSTORMS...HOWEVER...WILL DOT THE REGION FROM LATE THIS
AFTERNOON INTO THE EVENING (ROUGHLY 20Z THROUGH 02Z). ALTHOUGH
COVERAGE WILL BE HIT AND MISS... ANY STORMS COULD BRING CONDITIONS
DOWN BRIEFLY TO MVFR.

TOWARDS DAYBREAK...AN AREA OF STEADIER RAIN WILL PUSH INTO CENTRAL
NY. AS A RESULT...LOOK FOR MVFR CONDITIONS TO DEVELOP AT
KSYR...KUCA...KITH...AND KBGM BETWEEN 10Z AND 14Z.  -MJ
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.

&&
Hazardous weather outlook, May 31, 10:25 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1025 AM EDT WED MAY 31 2006

NYZ062-PAZ044-047-048-072-011430-
SULLIVAN-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1025 AM EDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON WITH A
BETTER CHANCE OF THUNDERSTORMS THIS EVENING. ANY THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL, DAMAGING WINDS AND VERY
HEAVY RAIN. THE HEAVY RAIN COULD CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY AND THURSDAY NIGHT WITH
A COLD FRONT. THERE COULD BE ISOLATED SEVERE THUNDERSTORMS DUE TO
DAMAGING WINDS. MORE RAIN COULD AGAIN CAUSE LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
THIS EVENING.

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-
011430-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-
1025 AM EDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY
THIS EVENING ACROSS MUCH OF CENTRAL NEW YORK AND THE NORTHERN TIER
OF PENNSYLVANIA. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
AREA THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME SEVERE AND
PRODUCE LARGE HAIL OR DAMAGING WIND GUSTS...MOSTLY FROM MID
AFTERNOON TO EARLY EVENING. HEAVY RAIN COULD CAUSE LOCALIZED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY AND THURSDAY NIGHT WITH
A COLD FRONT. THERE COULD BE ISOLATED SEVERE THUNDERSTORMS DUE TO
DAMAGING WINDS. MORE RAIN COULD AGAIN CAUSE LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

TAC

In the hours before

Special weather statement, May 31, 3:16 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
316 PM EDT WED MAY 31 2006

NYZ023>025-055-312015-
CHEMUNG NY-SCHUYLER NY-TIOGA NY-TOMPKINS NY-
316 PM EDT WED MAY 31 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
WAS LOCATED NEAR CATHARINE...AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CAYUTA AT 325 PM EDT...
  SWARTWOOD AND NEWFIELD HAMLET AT 335 PM EDT...
  VAN ETTEN AT 340 PM EDT...
  WEST DANBY AND NORTH SPENCER AT 345 PM EDT...
  DANBY AT 350 PM EDT...
  SOUTH DANBY AND WEST CANDOR AT 355 PM EDT...
  WILLSEYVILLE AND BROOKTONDALE AT 400 PM EDT...
  CANDOR AND SLATERVILLE SPGS AT 405 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

PADAVONA
Special weather statement, May 31, 3:56 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 PM EDT WED MAY 31 2006

NYZ044-055-056-312045-
BROOME NY-CORTLAND NY-TIOGA NY-
356 PM EDT WED MAY 31 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HARFORD...AND
  MOVING EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VIRGIL AND BERKSHIRE AT 405 PM EDT...
  EAST BERKSHIRE AND TIOGA TERRACE AT 410 PM EDT...
  HUNTS CORNERS AT 415 PM EDT...
  LAPEER AT 420 PM EDT...
  CENTER LISLE AT 425 PM EDT...
  MARATHON AND FREETOWN CORNERS AT 430 PM EDT...
  LISLE AT 435 PM EDT...
  TEXAS VALLEY AND WHITNEY POINT AT 440 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

PADAVONA
Local storm report, May 31, 3:58 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 PM EDT WED MAY 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             HUBBARDSVILLE           42.82N 75.47W
05/30/2006  E1.00 INCH       MADISON            NY   POST OFFICE

0245 PM     HAIL             2 N BOONVILLE           43.51N 75.33W
05/30/2006  E0.75 INCH       ONEIDA             NY   PUBLIC

0245 PM     HAIL             3 E BOONVILLE           43.48N 75.27W
05/30/2006  E0.75 INCH       ONEIDA             NY   TRAINED SPOTTER

0310 PM     HAIL             COLUMBUS                42.68N 75.37W
05/30/2006  E0.75 INCH       CHENANGO           NY   OTHER FEDERAL

0406 PM     HAIL             BRIDGEWATER             42.88N 75.25W
05/30/2006  E1.00 INCH       ONEIDA             NY   BROADCAST MEDIA

            MOSTLY PENNY SIZED WITH FEW 1 INCH STONES

0430 PM     TSTM WND DMG     RICHFIELD SPRINGS       42.85N 74.99W
05/30/2006                   OTSEGO             NY   BROADCAST MEDIA

            SILO/GRAIN ELEVATOR BLOWN 500 FEET INTO A HOUSE

0445 PM     HAIL             WHITE HAVEN             41.06N 75.78W
05/30/2006  E0.75 INCH       LUZERNE            PA   PUBLIC

            COVERING THE GROUND

0507 PM     HAIL             MONTICELLO              41.65N 74.69W
05/30/2006  E0.88 INCH       SULLIVAN           NY   PUBLIC

0600 PM     TSTM WND DMG     5 N FLEISCHMANNS        42.23N 74.52W
05/30/2006                   DELAWARE           NY   TRAINED SPOTTER

            SEVERAL TREES DOWN. ALSO PEA-SIZED HAIL.

0600 PM     TSTM WND DMG     2 S MT UPTON            42.39N 75.38W
05/30/2006                   OTSEGO             NY   AMATEUR RADIO

            TREES AND WIRES DOWN.

0605 PM     TSTM WND DMG     UNADILLA                42.33N 75.32W
05/30/2006                   OTSEGO             NY   AMATEUR RADIO

            TREES DOWN

0625 PM     HAIL             MAINE                   42.20N 76.07W
05/30/2006  E1.00 INCH       BROOME             NY   BROADCAST MEDIA

0625 PM     TSTM WND DMG     ENDWELL                 42.12N 76.02W
05/30/2006                   BROOME             NY   NWS EMPLOYEE

            TREES DOWN. EST 50 MPH GUST.

0625 PM     HAIL             ENDWELL                 42.12N 76.02W
05/30/2006  E0.88 INCH       BROOME             NY   NWS EMPLOYEE

0630 PM     HAIL             WALTON                  42.17N 75.13W
05/30/2006  M0.88 INCH       DELAWARE           NY   CO-OP OBSERVER

0632 PM     HAIL             ENDWELL                 42.12N 76.02W
05/30/2006  E0.75 INCH       BROOME             NY   AMATEUR RADIO

0632 PM     NON-TSTM WND DMG ENDWELL                 42.12N 76.02W
05/30/2006                   BROOME             NY   AMATEUR RADIO

            WIRES DOWN. EST 30-50 MPH WINDS

0640 PM     HAIL             MOOSIC                  41.36N 75.70W
05/30/2006  E1.50 INCH       LACKAWANNA         PA   BROADCAST MEDIA

0652 PM     TSTM WND GST     DOWNSVILLE              42.08N 75.00W
05/30/2006  M83.00 MPH       DELAWARE           NY   TRAINED SPOTTER

            OBSERVER HAS WEATHER STATION

0725 PM     TSTM WND DMG     CANISTEO                42.27N 77.61W
05/30/2006                   STEUBEN            NY   COUNTY OFFICIAL

            TREES AND WIRES DOWN IN CANISTEO AND TROUPSBURG.

0730 PM     TSTM WND DMG     WOODHULL                42.08N 77.42W
05/30/2006                   STEUBEN            NY   EMERGENCY MNGR

            TREE ON TRAILER

0735 PM     NON-TSTM WND DMG EQUINUNK                41.85N 75.22W
05/30/2006                   WAYNE              PA   COUNTY OFFICIAL

            TREES AND WIRES DOWN ACROSS EASTERN WAYNE COUNTY.

0755 PM     HAIL             CANTON                  41.66N 76.85W
05/30/2006  M1.00 INCH       BRADFORD           PA   CO-OP OBSERVER

0755 PM     HAIL             BEACH LAKE              41.60N 75.15W
05/30/2006  E0.50 INCH       WAYNE              PA   TRAINED SPOTTER

0810 PM     HAIL             5 NE HAWLEY             41.53N 75.11W
05/30/2006  E0.88 INCH       PIKE               PA   POST OFFICE

            NICKLE-SIZED HAIL AND SEVERAL TREES DOWN ON ROUTE 590.

0820 PM     FLASH FLOOD      WOODHULL                42.08N 77.42W
05/30/2006                   STEUBEN            NY   LAW ENFORCEMENT

            COUNTY ROUTE 82 FLOODED

0830 PM     FLASH FLOOD      2 SW TROUPSBURG         42.03N 77.58W
05/30/2006                   STEUBEN            NY   EMERGENCY MNGR

            COUNTY ROUTE 117 WASHED OUT

&&

TAC
Special weather statement, May 31, 4:49 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
449 PM EDT WED MAY 31 2006

NYZ046-312145-
OTSEGO NY-
449 PM EDT WED MAY 31 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR EXETER
  CENTER...AND MOVING EAST AT 5 MPH. THIS STORM HAD HEAVY RAIN...
  SMALL HAIL...AND FREQUENT LIGHTNING.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  OAKSVILLE AND RICHFIELD SPRINGS AT 500 PM EDT...
  TODDSVILLE AND HYDE PARK AT 520 PM EDT...
  COOPERSTOWN AT 525 PM EDT...
  BOWERSTOWN AT 535 PM EDT...
  SPRINGFIELD AND MIDDLEFIELD AT 545 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

IF ON OR NEAR CANADARAGO OR OTSEGO LAKES...SEEK SHELTER NOW. GET OUT
OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

TAC
Special weather statement, May 31, 5:10 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
510 PM EDT WED MAY 31 2006

NYZ045-312215-
CHENANGO NY-
510 PM EDT WED MAY 31 2006

...STRONG THUNDERSTORM MOVING THROUGH NORTHERN CHENANGO COUNTY...

* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR PITCHER...AND
  MOVING EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SOUTH OTSELIC AND PHARSALIA AT 515 PM EDT...
  OTSELIC AT 525 PM EDT...
  PLYMOUTH AT 540 PM EDT...
  SOUTH PLYMOUTH AT 545 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ
Local storm report, May 31, 5:14 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
514 PM EDT WED MAY 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND DMG     SPENCER                 42.22N 76.49W
05/31/2006                   TIOGA              NY   LAW ENFORCEMENT

            TREES DOWN

0505 PM     TSTM WND DMG     SOUTH EDMESTON          42.68N 75.30W
05/31/2006                   OTSEGO             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON CAR

&&

TAC

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:01 PM EDTSevere Thunderstorm WarningBGMWayne59 min
May 30, 8:13 PM EDTSevere Thunderstorm WarningBGMBradford62 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.